MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Back to Search Results |
| Model Number |
8637-20 |
| Medical Device Problem Code |
Insufficient Flow or Under Infusion (2182)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
09/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient receiving dilaudid, bupivacaine, and unknown b aclofen via an implantable pump for spinal pain.It was reported that the patient had been getting some residual volumes.The patient had a side port study in february which was normal.The rep stated they were able to pull fluid and they were wondering about the flow rate.The rep asked what amount of residual volume they should be worried about since the staff was getting 1.9 cc's, 2.3 cc's and 2.5, and asked when they should be questioning the integrity of the pump and the catheter.The rep said that today they aspirated 2.8ml more than expected and this was the largest volume discrepancy yet.An agent reviewed flow rate specifications.The rep stated the patient fell recently and possibly injured their left hip, so it was hard to tease out if the pain the patient was having was the pump under delivering medication or if it was the fall.The rep said they suspected it was more the fall and the patient had not reported a dramatic pain increase other than the fall.The rep also mentioned the patient's eri (elective removal indicator) was a year and a half out.The rep did not think the normal amount of everyday pain had changed much, so they thought the therapy was still adequate.The rep would continue to monitor the residuals and call back if needed.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.